zbMATH — the first resource for mathematics

Subspaces of computable vector spaces. (English) Zbl 1127.03036
This paper is continuation of the work begun by a subset of the authors in [R. G. Downey, et al., J. Algebra 314, No. 2, 872–887 (2007; Zbl 1127.03037)]. The authors prove results on the computability theory and reverse mathematics of existence theorems for vector subspaces. They construct a computable vector space \(V\) of dimension greater than 1 (over a computable field) such that deg\((W) \gg 0\) for all nontrivial proper subspaces \(W\) of \(V\), and another similar vector space for which deg\((W) \geq 0^\prime\) for all finite-dimensional nontrivial proper subspaces \(W\). They also prove the reverse mathematical analogs of these results, showing that, over RCA\(_0\), the system WKL\(_0\) is equivalent to the statement “every vector space of dimension greater than one over an infinite field has a nontrivial proper subspace” and that ACA\(_0\) is equivalent to “every vector space of dimension greater than one over an infinite field has a finite-dimensional nontrivial proper subspace.” Early work in computable vector spaces includes [J. C. E. Dekker, J. Symb. Log. 34, 363–387 (1969; Zbl 0185.02003)] and early work on reverse mathematics of vector spaces is described in section III.4 of [S. G. Simpson, Subsystems of second order arithmetic. Berlin: Springer (1999; Zbl 0909.03048)].

03D45 Theory of numerations, effectively presented structures
03B30 Foundations of classical theories (including reverse mathematics)
03F35 Second- and higher-order arithmetic and fragments
Full Text: DOI
[1] Arslanov, Marat M., Some generalizations of a fixed-point theorem, Izv. vyssh. uchebn. zaved. mat., Soviet math. (iz. VUZ), 25, 5, 1-10, (1981), translated in: · Zbl 0523.03029
[2] Dekker, Jacob C.E., Countable vector spaces with recursive operations. I, J. symbolic logic, 34, 363-387, (1969) · Zbl 0185.02003
[3] Downey, Rodney G.; Lempp, Steffen; Mileti, Joseph R., Ideals in computable rings, J. algebra, 314, 872-887, (2007) · Zbl 1127.03037
[4] Metakides, George; Nerode, Anil, Recursively enumerable vector spaces, Ann. math. logic, 11, 147-171, (1977) · Zbl 0389.03019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.